Alert archive / Georgia / River Flood Warnings in 2022
River Flood Warning 34, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 4, 2022, 1:06 PM EST for Jones County, Georgia. It took effect at Feb 4, 2022, 2:24 PM EST. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2022, 1:06 PM EST (18:06 UTC)
- In effect from
- Feb 4, 2022, 2:24 PM EST
- Expired
- Feb 4, 2022, 8:10 PM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jones County, GA
The radar
The Robins AFB radar (KJGX), 59 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Falling Creek near Juliette (FALG1). The gauge peaked at 13.20 ft at Feb 4, 2022, 4:00 PM EST.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 17 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02212600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
566
WGUS42 KFFC 041806
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
106 PM EST Fri Feb 4 2022
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Falling Creek near East Juliette affecting Jones County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC169-050215-
/O.NEW.KFFC.FL.W.0034.220204T1924Z-220205T0209Z/
/FALG1.1.ER.220204T1924Z.220204T2000Z.220204T2008Z.NO/
106 PM EST Fri Feb 4 2022
...FLOOD WARNING IN EFFECT UNTIL LATE THIS EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Falling Creek near East Juliette.
* WHEN...Until late this evening.
* IMPACTS...At 13 feet, Flood stage is reached. Minor flooding
begins in the woodlands and natural flood plain along the creek in
the Piedmont National Wildlife Refuge upstream and downstream from
the gage on Round Oak-Juliette Road.
* ADDITIONAL DETAILS...
- At 12:45 PM EST Friday the stage was 12.8 feet and rising.
- Forecast...The river is expected to rise above flood stage
this afternoon to a crest of 13 feet late this afternoon. It
will then fall below flood stage late this afternoon.
- Flood stage is 13 feet.
&&
LAT...LON 3316 8377 3317 8366 3310 8368 3303 8368
3302 8372 3310 8376
$$2 follow-up statements
197
WGUS82 KFFC 042214
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
514 PM EST Fri Feb 4 2022
...The Flood Warning is extended for the following rivers in
Georgia...
Falling Creek near East Juliette affecting Jones County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC169-050400-
/O.EXT.KFFC.FL.W.0034.000000T0000Z-220205T0400Z/
/FALG1.1.ER.220204T1852Z.220204T2130Z.220204T2333Z.NO/
514 PM EST Fri Feb 4 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...
* WHAT...Minor flooding is occurring.
* WHERE...Falling Creek near East Juliette.
* WHEN...Until late this evening.
* IMPACTS...At 13 feet, Flood stage is reached. Minor flooding
begins in the woodlands and natural flood plain along the creek in
the Piedmont National Wildlife Refuge upstream and downstream from
the gage on Round Oak-Juliette Road.
* ADDITIONAL DETAILS...
- At 4:45 PM EST Friday the stage was 13.2 feet.
- Forecast...The creek is expected to fall below flood stage
late this evening and continue falling through late Saturday
morning.
- Flood stage is 13 feet.
&&
LAT...LON 3316 8377 3317 8366 3310 8368 3303 8368
3302 8372 3310 8376
$$976
WGUS82 KFFC 050110
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
810 PM EST Fri Feb 4 2022
...The Flood Warning is cancelled for the following rivers in
Georgia...
Falling Creek near East Juliette affecting Jones County.
GAC169-050215-
/O.CAN.KFFC.FL.W.0034.000000T0000Z-220205T0110Z/
/FALG1.1.ER.220204T1852Z.220204T2130Z.220204T2318Z.NO/
810 PM EST Fri Feb 4 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Falling Creek near East Juliette.
* ADDITIONAL DETAILS...
- At 7:45 PM EST Friday the stage was 12.7 feet.
- Forecast...The river is expected to fall to 2.2 feet late
Saturday morning.
&&
LAT...LON 3316 8377 3317 8366 3310 8368 3303 8368
3302 8372 3310 8376
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 4, 1:06 PM EST, 0 minutes earlier.
Area forecast discussion, Feb 4, 1:06 PM EST, 0 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 106 PM EST Fri Feb 4 2022 ...Updated for 18Z Aviation Discussion... .PREV DISCUSSION... /Issued 1055 AM EST Fri Feb 4 2022/ UPDATE... No major changes to the short term forecast. Trends are still on track for the front to continue pushing southeastward today with showers diminishing from northwest to southeast. Drier conditions return tomorrow with mostly clear skies and cooler temperatures. See previous discussion below. KAL PREV DISCUSSION... /Issued 318 AM EST Fri Feb 4 2022/ SHORT TERM /Today through Saturday/... The long wave trough and surface front will slowly swing through the forecast area through late this evening. A line of convection ahead of the system is currently moving through portions of central and east Georgia with thunderstorms producing locally heavy rainfall and frequent lightning. The heavy rain and thunder should diminish across the Atlanta metropolitan area by 4am, Athens and Columbus between 4-5 am and should move through the Macon area between 4-7am. HI-RES models continue to show the line of thunderstorms weakening as it moves south and east across the area this morning with locally heavy rainfall becoming the main threat. Models are in good agreement bringing another swath of rain through the area as the front moves through. Will continue the Flood Watch for flash flooding through 1 pm this afternoon and have included areas along and north of a line from Columbus to Thomaston to Homer. Areas east of the watch area may see locally heavy rain continue into the afternoon hours with POPs diminishing this evening through midnight, however this area has not seen the the amount of rainfall over the past several days and should see a slower response to the rainfall. Low clouds will remain across much of north Georgia through early afternoon with a slow improvement expected behind the front from northwest to southeast through daybreak tomorrow. Should see drier conditions by tomorrow with mostly clear skies. Continued to stay close to guidance temperatures through the period. Atwell LONG TERM /Saturday Night through Thursday/... Old cold front will remain stalled across the Florida peninsula through the middle of next week. Several areas of low pressure are expected to develop along the old boundary and move out into the western Atlantic. Run to run consistency with where/when the lows development hasn't been great. Models are currently progging a low pressure to develop off the NE Florida coast late Sunday. This system should move up the coast of the Carolinas and then out into the Western Atlantic by Tuesday. Some precip on the back side of this low is possible, especially across SE portions of the CWA. The front will remain active through early next week, with a couple more waves developing and then moving out into the Atlantic. At this time, the potential for any additional rainfall should remain in the far southeastern portion of the CWA. By late Wednesday, high pressure will build in from the west and will push the front further away from the CWA. A cold front may impact the CWA by late Thursday into Friday, but moisture looks limited at this time. NListemaa && .AVIATION... 18Z Update... IFR cigs will begin to improve to MVFR across metro ATL sites and CSG by 21-23Z. AHN and MCN remain under MVFR cigs with TEMPO -SHRA for AHN from 18-20Z and MCN/CSG from 20-23Z with IFR cigs possible with showers behind the front pushing southeast. VFR conditions return by 08-12Z for all sites with AHN VFR conditions returning earlier by 00-02Z. WNW to NW winds from 10-12kts gusts of 20-22kts. Winds diminish early tomorrow afternoon. //ATL Confidence...18Z Update... MEDIUM confidence on rain chances. HIGH confidence on all other elements. KAL && .PRELIMINARY POINT TEMPS/POPS... Athens 60 28 49 27 / 80 10 0 0 Atlanta 56 26 46 29 / 70 5 0 0 Blairsville 56 22 43 22 / 60 5 0 0 Cartersville 46 24 44 27 / 50 5 0 0 Columbus 59 31 50 31 / 70 10 0 0 Gainesville 56 27 46 28 / 70 5 0 0 Macon 65 32 52 29 / 80 20 0 0 Rome 47 24 44 25 / 40 5 0 0 Peachtree City 62 28 47 27 / 70 10 0 0 Vidalia 69 41 55 34 / 90 60 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KAL LONG TERM....NListemaa AVIATION...KAL
Hazardous weather outlook, Feb 4, 12:59 PM EST, 7 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1259 PM EST Fri Feb 4 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051800- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1259 PM EST Fri Feb 4 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Several rivers continue to respond to the recent heavy rainfall, so river flooding remains a concern across portions of north and central Georgia. Isolated thunderstorms will be possible in central Georgia this afternoon, which could produce gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Feb 4, 11:33 AM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1133 AM EST FRI FEB 04 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 4 WSW DURAND 32.90N 84.83W
02/04/2022 MERIWETHER GA EMERGENCY MNGR
THE BRIDGE ON WALLACE ROAD BETWEEN ROBERT WILLIAMS ROAD
AND CHIPLEY HIGHWAY WAS FLOODED AND CLOSED.
&&
EVENT NUMBER FFC2200235
RWILLISLocal storm report, Feb 4, 11:37 AM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1137 AM EST FRI FEB 04 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 1 NW HAMILTON 32.77N 84.89W
02/04/2022 HARRIS GA EMERGENCY MNGR
MOBLEY ROAD WAS WASHED OUT AT LITTLE BRANCH.
&&
EVENT NUMBER FFC2200236
RWILLISThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 7:14 PM EST | Special Weather Statement | FFC | Haralson, Polk | 46 min |
| Feb 3, 7:17 PM EST | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 58 min |
| Feb 3, 7:42 PM EST | Special Weather Statement | FFC | Carroll | 18 min |
| Feb 3, 8:11 PM EST | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Pike, Spalding, Talbot, Upson | 49 min |
| Feb 3, 8:36 PM EST | Special Weather Statement | FFC | Clayton, Cobb, DeKalb, Douglas, Fulton | 39 min |
| Feb 3, 8:50 PM EST | Special Weather Statement | FFC | Butts, Lamar, Monroe, Upson | 25 min |
| Feb 3, 9:28 PM EST | Special Weather Statement | FFC | Lamar, Monroe, Talbot, Upson | 32 min |
| Feb 3, 9:37 PM EST | Special Weather Statement | FFC | Cobb, DeKalb, Fulton, Gwinnett | 53 min |
| Feb 3, 10:30 PM EST | Special Weather Statement | FFC | Muscogee | 60 min |
| Feb 3, 10:31 PM EST | Special Weather Statement | FFC | Muscogee | 59 min |
| Feb 3, 10:32 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 42 hr |
| Feb 3, 11:13 PM EST | River Flood Warning | FFC | Forsyth | 16 hr |
| Feb 3, 11:37 PM EST | River Flood Warning | FFC | Dawson, Forsyth | 21 hr |
| Feb 3, 11:43 PM EST | River Flood Warning | FFC | Whitfield | 52 hr |
| Feb 4, 12:09 AM EST | Special Weather Statement | FFC | Harris | 51 min |
| Feb 4, 12:47 AM EST | Special Weather Statement | FFC | Meriwether | 28 min |
| Feb 4, 12:53 AM EST | Flash Flood Warning | FFC | Harris, Meriwether, Muscogee, Talbot, Troup, Upson | 6 hr |
| Feb 4, 1:20 AM EST | Special Weather Statement | FFC | Pike | 25 min |
| Feb 4, 1:38 AM EST | Special Weather Statement | FFC | Clayton, DeKalb, Gwinnett | 52 min |
| Feb 4, 2:40 AM EST | River Flood Warning | FFC | DeKalb | 82 min |
| Feb 4, 2:47 AM EST | River Flood Warning | FFC | Gwinnett | 3 hr |
| Feb 4, 3:06 AM EST | River Flood Warning | FFC | Gwinnett | 7 hr |
| Feb 4, 3:14 AM EST | River Flood Warning | FFC | Gilmer | 6 hr |
| Feb 4, 3:25 AM EST | Special Weather Statement | FFC | Stewart | 35 min |
| Feb 4, 3:50 AM EST | Special Weather Statement | FFC | Webster | 25 min |
| Feb 4, 3:54 AM EST | Special Weather Statement | FFC | Bibb, Crawford | 36 min |
| Feb 4, 4:03 AM EST | Special Weather Statement | FFC | Macon, Schley, Taylor | 27 min |
| Feb 4, 4:33 AM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 29 hr |
| Feb 4, 4:50 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 7 hr |
| Feb 4, 5:06 AM EST | River Flood Warning | FFC | Cherokee | 28 hr |
| Feb 4, 5:56 AM EST | River Flood Warning | FFC | Lamar, Spalding | 3 hr |
| Feb 4, 6:42 AM EST | River Flood Warning | FFC | DeKalb, Rockdale | 5 hr |
| Feb 4, 7:24 AM EST | River Flood Warning | FFC | Dawson | 7 hr |
| Feb 4, 8:25 AM EST | River Flood Warning | FFC | Fayette, Spalding | 18 hr |
| Feb 4, 8:28 AM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 37 hr |
| Feb 4, 8:34 AM EST | River Flood Warning | FFC | Newton, Rockdale | 22 hr |
| Feb 4, 8:44 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 58 hr |
| Feb 4, 9:07 AM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 48 hr |
| Feb 4, 9:54 AM EST | River Flood Warning | FFC | Gordon | 3 days |
| Feb 4, 11:21 AM EST | River Flood Warning | FFC | Cherokee | 16 hr |
| Feb 4, 11:38 AM EST | River Flood Warning | FFC | Gwinnett | 10 hr |
| Feb 4, 1:55 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 55 hr |
| Feb 4, 5:27 PM EST | River Flood Warning | FFC | Murray, Whitfield | 25 hr |
Nearby
River Flood Warnings in Georgia, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.